MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR AND BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR AND BILIARY STENT SYSTEM
Catalog Number EX070401CS
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any patient details.There was no patient involvement.
 
Event or Problem Description
It was reported that prior to a stenting procedure, a hole was detected in the sterile packaging.There was no patient involvement; the device was not used.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.The evaluation of the returned device confirmed that the sterile pouch showed a pinhole in the white polymer material leading to a loss of the sterile barrier.The outer box was found to be in good condition and the delivery system inside the pouch was found to be free of damages or sharp edges which lead to the conclusion that the pinhole was caused by external effects on the outer surface of the pouch.Potential contributing factors to the reported event been evaluated.Previous investigations of similar events have been reviewed.This kind of damage may be related to the unpacking of the device since the pinhole was identified after unpacking.It also may be related to the handling of the product after removal from the card box.The production working steps after the sealing process have been evaluated and it was found that there were no tools or accessories in use that could have caused a pinhole of this dimension.On the basis of the information available, a definite root cause for the reported event could not be identified.The ifu states: "carefully inspect the pouch for damage to the sterile barrier." and "do not use if pouch is opened or damaged.".

Brand Name
LIFESTENT VASCULAR AND BILIARY STENT SYSTEM
Common Device Name
VASCULAR AND BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5723242
Report Number9681442-2016-00164
Device Sequence Number18133
Product Code NIP
UDI-Device Identifier04049519001081
UDI-Public(01)04049519001081(17)180324(10)ANAQ3354
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2018
Device Catalogue NumberEX070401CS
Device Lot NumberANAQ3354
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/17/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/14/2016
Supplement Report FDA Received Date08/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1